MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON CLAREON ASPHERIC UV ABSORBING IOL; INTRAOCULAR LENS

ALCON RESEARCH, LLC - HUNTINGTON CLAREON ASPHERIC UV ABSORBING IOL; INTRAOCULAR LENS
Model Number CC60WF
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/25/2024
Type of Reportable Event Malfunction
Event or Problem Description
A facility representative reported that during an intraocular lens (iol) implant procedure, stating after injecting lens into the eye, one of the haptics was noted to be broken off from the optic portion.The lens was explanted in initial procedure.Surgeon stated lens damage was due to loader.The procedure was completed with another iol.There was no patient harm.
 
Additional Manufacturer Narrative
A product was not returned for analysis.Complaint history and product history records were reviewed and documentation indicated the product met release criteria.Root cause has not been identified.The manufacturer internal reference number is: (b)(4).H.10 reflects all related report numbers associated with this product event that have been submitted at this time.
 
Additional Manufacturer Narrative
Additional information was provided in d.9.,h.3., h.6.And h.11.The lens was returned positioned incorrectly in the lens case.Solution was dried on the lens.One haptic was broken from the haptic/optic junction area (returned).The optic was cut in half, typical of insertion and removal.Product history records were reviewed and documentation indicated the product met release criteria.Qualified associated products were indicated.The reported broken haptic was observed.All lenses are 100% inspected for cosmetic attributes and the damage exhibited by the returned complaint sample would not have met company release criteria.Based on our observation, and the review of manufacturing records, it can be reasonably concluded that the damage is not manufacturing related.Due to the presence of surgical solution and the condition of the returned sample, the damage is most likely related to customer handling.The ifu (instructions for use) instructs: using holding forceps, grasp the lens by the optic edge and gently place the lens anterior side up into the back of the ovd (ophthalmic viscosurgical device) -filled cartridge.The lens should be inserted until the optic is a little more than half-way inside the cartridge.Use the holding forceps to gently push down on the lens, verifying that the lens is on the bottom surface of the cartridge.Using holding forceps, take the trailing haptic, and gently fold the haptic onto the anterior side of the optic.Slowly grip or push the optic edge to position the lens as far into the cartridge as the forceps will permit, while ensuring the lens remains on the bottom surface of the cartridge and the trailing haptic remains on the optic.Failure to follow these steps may cause the lens to advance incorrectly causing delivery issues and/or damage.The ifu instructs: follow the section regarding directions for use for information on the maximum allowed time for the iol to stay in the folded condition.Failure to adhere to manufacturer¿s recommendations may result in iol damage.Ifu note: during lens loading and insertion, do not allow the company iol to remain in a folded condition within the selected iol(intraocular lens) delivery system for more than 3 minutes prior to completing insertion into the capsular bag.The manufacturer internal reference number is: (b)(4).H.10 reflects all related report numbers associated with this product event that have been submitted at this time.

Brand Name
CLAREON ASPHERIC UV ABSORBING IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
246 kyle lane
huntington WV 25702
Manufacturer (Section G)
ALCON RESEARCH, LLC - HUNTINGTON
246 kyle lane
huntington WV 25702
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key21127150
Report Number1119421-2025-00137
Device Sequence Number20752362
Product Code HQL
UDI-Device Identifier00380652396899
UDI-Public(01)00380652396899(17)280715(11)240717(10)15891585
Combination Product (Y/N)N
Initial Reporter StateLA
Initial Reporter CountryUS
PMA/510(K) Number
P190018
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 04/01/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberCC60WF
Device Lot Number15891585
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/17/2024
Supplement Date Received by Manufacturer03/03/2025
Initial Report FDA Received Date01/10/2025
Supplement Report FDA Received Date04/01/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/17/2024
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MONARCH II LOADING FORCEPS; MONARCH III IOL, CARTRIDGE D; MONARCH III IOL, INJECTOR; PROVISC OPHTHALMIC VISCOSURGICAL DEVICE
Patient Age73 YR
Patient SexFemale